Search Discussions

Main Content

  • 3kittygirls

    I've been on Copaxone for almost one month, and I'm wondering if it might not be adding to my longtime constipation. I've never been one to "go" more than a few times a week, but lately it seems to be more of a struggle. I drink lots of water, I take a probiotic capsule every morning, I use miralax when too many days have gone by with no BM. Any suggestions??? The research I've found says to not let more than 3 days go by between BM's, but that's pretty much the story of my life. The notion of a bowel schedule seems like a joke to me - I mean, how can you force your body to go??!! This is very frustrating.....

  • maria1

    See maybe, if taking the probiotic twice a day helps, also try a different brand.

  • MS_Navigator_Ashley

    Hi 3kittygirls,

    I would encourage you to speak with your doctor about the change in your bowel issues.  It is possible that it is a side effect of the medication, but individuals with MS do often experience bowel issues, including constipation.  Your doctor may be able to suggest some additional treatment options and may be able to clarify if this is a reaction to the starting of a new medication.  Below is a link to information on our website about Bowel Problems and MS that may also be helpful to review. 

    http://www.nationalmssociety.org/Symptoms-Diagnosis/MS-Symptoms/Bowel-Problems

    I hope this information helps! 

    MS Navigator Ashley

Related Content

You may find some of this other information useful